Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Concerning cellular decompositions of $ 3$-manifolds that yield $ 3$-manifolds


Author: Steve Armentrout
Journal: Trans. Amer. Math. Soc. 133 (1968), 307-332
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9947-1968-0230296-7
MathSciNet review: 0230296
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Armentrout, Upper semicontinuous decompositions of $ {E^3}$ with at most countably many nondegenerate elements, Ann. of Math. 78 (1963), 605-618. MR 0156331 (27:6255)
  • [2] -, Decompositions of $ {E^3}$ with a compact 0-dimensional set of nondegenerate elements, Trans. Amer. Math. Soc. 123 (1966), 165-177. MR 0195074 (33:3279)
  • [3] -, Concerning point-like decompositions of $ {S^3}$ that yield 3-manifolds, Notices Amer. Math. Soc. 12 (1965), 90.
  • [4] R. H. Bing, Point-like decompositions of $ {E^3}$, Fund. Math. 50 (1962), 431-453. MR 0137104 (25:560)
  • [5] -, An alternative proof that 3-manifolds can be triangulated, Ann. of Math. 69 (1959), 37-65. MR 0100841 (20:7269)
  • [6] -, Approximating surfaces with polyhedral ones, Ann. of Math. 65 (1957), 456-483. MR 0087090 (19:300f)
  • [7] -, Locally tame sets are tame, Ann. of Math. 59 (1954), 145-158. MR 0061377 (15:816d)
  • [8] R. Finney, Point-like, simplicial mappings of a 3-sphere, Canad. J. Math. 15 (1963), 591-604. MR 0156329 (27:6253)
  • [9] E. E. Moise, Affine structures in 3-manifolds, V: The triangulation theorem and Hauptvermutung, Ann. of Math. 56 (1952), 92-114. MR 0048805 (14:72d)
  • [10] R. L. Moore, Foundations of point set theory, rev. ed., Amer. Math. Soc. Colloq. Publ., Vol. 13, Amer. Math. Soc., Providence, R. I., 1962. MR 0150722 (27:709)
  • [11] C. D. Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Ann. of Math. 66 (1957), 1-26. MR 0090053 (19:761a)
  • [12] T. M. Price, Cellular decompositions of $ {E^3}$, Thesis, University of Wisconsin, Madison, 1964.
  • [13] -, A necessary condition that a cellular upper semicontinuous decomposition of $ {E^n}$ yield $ {E^n}$, Trans. Amer. Math. Soc. 122 (1966), 427-435. MR 0193627 (33:1843)
  • [14] A. Shapiro and J. H. C. Whitehead, A proof and extension of Dehn's lemma, Bull. Amer. Math. Soc. 64 (1958), 174-178. MR 0103474 (21:2242)
  • [15] D. G. Stewart, Cellular subsets of the 3-sphere, Trans. Amer. Math. Soc. 114 (1965), 10-22. MR 0173244 (30:3457)
  • [16] J. H. C. Whitehead, Simplicial spaces, nuclei, and m-groups, Proc. London Math. Soc. 45 (1939), 243-327.
  • [17] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., Vol. 28, Amer. Math. Soc., Providence, R. I., 1942. MR 0007095 (4:86b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1968-0230296-7
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society